Alert archive / Ohio / Special Weather Statements in 2021
Special Weather Statement, NWS Cleveland, OH
NWS Cleveland, OH issued this special weather statement at Jan 1, 2021, 9:00 PM EST for Knox County, Ohio. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 1, 2021, 9:00 PM EST (02:00 UTC)
- Expired
- Jan 1, 2021, 9:45 PM EST
- In force
- 45 min
- Issued by
- NWS Cleveland, OH
County Knox County, OH
The radar
The Cleveland radar (KCLE), 130 km from the middle of the area, began a volume at 02:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 2.0 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 687 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- 523 m²/s²
- 0-3 km storm-relative helicity
- 549 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
374
WWUS81 KCLE 020200
SPSCLE
Special Weather Statement
National Weather Service Cleveland OH
900 PM EST Fri Jan 1 2021
OHZ037-047-020245-
Morrow-Knox-
900 PM EST Fri Jan 1 2021
...A LINE OF SHOWERS WILL AFFECT SOUTHEASTERN MORROW AND KNOX
COUNTIES...
At 859 PM EST, radar indicated showers were located along a line
extending from 8 miles southeast of Ashley to near Sunbury to
Reynoldsburg. Movement was northeast at 60 mph.
Wind gusts up to 50 mph are possible with these showers.
Locations impacted include...
Mount Vernon, Fredericktown, Gambier, Utica, Centerburg, Danville,
Chesterville, Sparta, Waterford, Marengo, Martinsburg, Gann, North
Liberty and Bladensburg.
If outdoors, consider seeking shelter inside a building.
LAT...LON 4024 8248 4027 8248 4027 8274 4035 8275
4036 8292 4040 8292 4055 8262 4055 8235
4057 8218 4024 8220
TIME...MOT...LOC 0159Z 229DEG 53KT 4030 8289 4021 8282 3995 8278
$$
SefcovicWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this special weather statement went out at Jan 1, 7:27 PM EST, 1 hour 33 minutes earlier.
Area forecast discussion, Jan 1, 7:27 PM EST, 1 hour 33 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
727 PM EST Fri Jan 1 2021
.SYNOPSIS...
A low moves from the Lower Ohio Valley to eastern Lake Ontario by
daybreak Saturday. This low drags a warm front northward through
northern Ohio and northwest Pennsylvania this evening through the
wee hours of Saturday morning. In addition, the trailing cold front
should sweep eastward across the local area between about midnight
and daybreak Saturday. Behind the cold front and low, a high
pressure ridge builds eastward in our area for the rest of Saturday.
Another low should move northeastward through our region on
Sunday.
&&
.NEAR TERM /THROUGH SATURDAY NIGHT/...
Have allowed the winter weather advisory to expire/be cancelled
this evening as temperatures have risen above freezing across
the forecast area, ending the threat for freezing rain and ice
accumulation. A lull in precip is being observed across the area
with a potent dry slot entrenched across most of Ohio. The
surface low over western IN will move east northeast over the
next several hours, while a pre-frontal trough/cold front across
western OH lifts northeast. Precip is expected to move back into
the area with this feature. Have adjusted pops over the next
several hours, along with temperatures to account for the warm
sector lifting north into the area.
Original discussion...
Aloft, a compact shortwave trough and embedded mid- to upper-
level low move from the Mid MS Valley to central NY by daybreak
Saturday. At the surface, a low centered near St. Louis late
this afternoon moves east-northeastward to Lake Erie overnight
tonight and then to eastern Lake Ontario by daybreak Saturday.
This low should drag a surface warm front northward through our
CWA this evening through the wee hours of Saturday, while the
trailing cold front should sweep east through our CWA between
about midnight and daybreak Saturday morning. As the low
pressure system's warm conveyor belt shifts northeastward,
steady to heavy precipitation, mainly in the form of plain rain,
exits our CWA to the northeast this evening. Lingering surface
temperatures and wet-bulb temperatures near 32F should allow
pockets of freezing rain to linger through about nightfall
across interior northwest PA and our far- northwest OH counties
(i.e. Lucas and Wood Counties) before changing to plain rain.
Any additional ice accumulations in these areas may be a trace
to a couple hundredths of an inch. As low-level WAA increases
throughout the atmospheric column and surface winds veer to
southeasterly ahead of the approaching surface low and warm
front, surface temperatures should moderate to the mid 30's to
lower 40's by nightfall. This should allow the wedge of warm air
overlying cold surface-based air of 32F or colder favorable for
freezing rain to finally exit our area entirely.
A dry slot aloft overspreads our CWA tonight in association with the
low pressure system. This dry slot will result in loss of ice
nucleation in precip-producing cloud cover. Thus, lingering low-
level clouds will produce lighter and scattered rain showers along
and ahead of the aforementioned fronts. Temperatures should surge
into the 40's across most of the CWA as the warm sector overtakes
our area behind the warm front and WAA strengthens further. Behind
the cold front, CAA should allow lows to primarily settle into the
mid to upper 30's toward daybreak.
Any lingering light rain showers on Saturday should end by late
morning as high pressure at the surface and aloft builds from the
west. Still expect storm-total rainfall to average 0.50" to 1.00".
Afternoon high temperatures are expected to top-off near 40F.
Saturday night, the next low pressure system approaches our CWA from
the Ozarks and Lower OH Valley. Isentropic lift ahead of this system
allows a rain/snow mix to overspread our region from the southwest
overnight. Snowfall should amount to a coating to an inch or two at
most. Low temperatures reach the upper 20's to mid 30's.
&&
.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
An upper level low pressure system will move northeast out of the
middle Mississippi Valley region across the lower Great Lakes Sunday
with a surface low nearly vertically stacked over the area. As the
upper level and surface lows pull out to the northeast of the
forecast area Monday, a ridge will build east in the upper levels
and at the surface Monday into Monday night. Another upper level
trough will begin to push southeast behind the ridge late Monday
night as large upper level ridge amplifies over the Plains States.
As the upper level and surface lows move over the forecast area
Sunday and Sunday night, an extensive area of moisture associated
with this feature will move into the region. Precipitation is
expected across the local area Sunday into Sunday night and will be
mixed between rain/snow across the region. Some slight warm air
advection will take place in advance of the low Sunday bumping
temperatures up into the upper 30s to lower 40s across the area.
With the passage of the low pressure and advancing ridge of high
pressure, some slight cold air advection will take place Sunday
night dropping temperatures back into the 30s for lows. Flow should
become aligned well enough with the cold air advection to produce
some lake effect rain/snow showers over the northeast. Otherwise,
with drier air moving into the area, fair weather will be present
elsewhere. Fair weather will continue all areas Monday under the
ridge but the exception is Monday night when a slight chance for a
rain/snow shower over the northeast again off the lake. Otherwise,
dry elsewhere. Temperatures Monday and Monday night similar to
Sunday and Sunday night.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
Deep digging negatively tilted trough will dive into the eastern
half of the Lower 48 States Tuesday allowing for some cold air
advection to take place. However, not expecting a major change in
the air mass over the local area. Wrap around moisture will stream
south into the forecast area from surface low pressure progged to
move up the east coast Tuesday. This moisture and influence of the
coastal low could force a few scattered rain/snow showers over
northwest Pennsylvania Tuesday into Tuesday night. Upper level low
will develop over the eastern Great Lakes Tuesday night into
Wednesday while shifting east to the New Jersey coast. Ridging will
build east toward the area but weaken by Thursday night as yet
another low develops in the upper levels in Iowa. Troughiness will
linger back west from the East Coast low to the Iowa low for Friday.
There is a minimal chance for unsettled weather during this time
period. Temperatures will be in the upper 30s to around 40 degrees
each day; except middle 30s by Friday. Lows will be in the 20s.
&&
.AVIATION /00Z Saturday THROUGH Wednesday/...
IFR conditions expected through the period as low pressure moves
over the region. SHRA will increase for a period of time during
the first half of the period at the terminals, but should
generally end after 09Z for most of the site. IFR stratus may
improve by the end of the period to VFR. Easterly winds early
will become southwest to west winds as the low passes for the
second half of the period.
Outlook...Non-VFR possible with periods of rain and/or snow
Saturday afternoon through Sunday night.
&&
.MARINE...
A small craft advisory remains in effect over the western basin of
Lake Erie through this evening as east winds cause 15 to 25 knot
winds to develop waves of 3 to 5 feet. As the surface low moves
northeast of the area tonight, winds will diminish for a brief
period but then increase out of the west-northwest later tonight
into Saturday morning. Issued another small craft advisory for late
tonight into Saturday morning from Lorain County east. Otherwise,
lake should be relatively quiet through Monday as fair weather
returns during the day. Winds will pick up again Monday night into
Tuesday and may need another small craft advisory Tuesday into
Tuesday evening. Winds diminish Wednesday across the lake.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...Small Craft Advisory from 3 AM to noon EST Saturday for
LEZ145>149.
Small Craft Advisory until 10 PM EST this evening for
LEZ142>144.
&&
SYNOPSIS...Jaszka
NEAR TERM...Greenawalt/Jaszka
SHORT TERM...Lombardy
LONG TERM...Lombardy
AVIATION...Greenawalt
MARINE...LombardyHazardous weather outlook, Jan 1, 8:05 PM EST, 55 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 805 PM EST Fri Jan 1 2021 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-030115- Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga- Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull- Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow- Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie- 805 PM EST Fri Jan 1 2021 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-030115- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Maumee Bay to Reno Beach OH- Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border- 805 PM EST Fri Jan 1 2021 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jan 1, 3:50 PM EST, 5 hours 10 minutes before
Special Weather Statement National Weather Service Cleveland OH 350 PM EST Fri Jan 1 2021 PAZ002-003-012300- Southern Erie-Crawford- Including the cities of Edinboro, Corry, Union City, Meadville, and Titusville 350 PM EST Fri Jan 1 2021 Pockets of lingering freezing rain are possible through about nightfall. Any additional ice accumulations should be no greater than one hundredth of an inch.
Special weather statement, Jan 1, 9:00 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Cleveland OH
900 PM EST Fri Jan 1 2021
OHZ037-047-020245-
Morrow-Knox-
900 PM EST Fri Jan 1 2021
...A LINE OF SHOWERS WILL AFFECT SOUTHEASTERN MORROW AND KNOX
COUNTIES...
At 859 PM EST, radar indicated showers were located along a line
extending from 8 miles southeast of Ashley to near Sunbury to
Reynoldsburg. Movement was northeast at 60 mph.
Wind gusts up to 50 mph are possible with these showers.
Locations impacted include...
Mount Vernon, Fredericktown, Gambier, Utica, Centerburg, Danville,
Chesterville, Sparta, Waterford, Marengo, Martinsburg, Gann, North
Liberty and Bladensburg.
If outdoors, consider seeking shelter inside a building.
LAT...LON 4024 8248 4027 8248 4027 8274 4035 8275
4036 8292 4040 8292 4055 8262 4055 8235
4057 8218 4024 8220
TIME...MOT...LOC 0159Z 229DEG 53KT 4030 8289 4021 8282 3995 8278
SefcovicThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 2, 8:11 AM EST | River Flood Warning | CLE | Trumbull | 26 hr |
Nearby
Special Weather Statements in Ohio, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.